Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 8, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Aug 17, 2019, 3:57 AM MDT for 8 counties in Colorado. It took effect at Aug 17, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2019, 3:57 AM MDT (09:57 UTC)
- In effect from
- Aug 17, 2019, 12:00 PM MDT
- Expired
- Aug 17, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Fremont County, CO, Lake County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 167 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 4457 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
022 WWUS85 KPUB 170957 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Pueblo CO 357 AM MDT Sat Aug 17 2019 ...A Red Flag Warning has been issued for gusty winds, low humidity, and dry fuels from 12 PM to 8PM today, for fire weather zones 220,222, and 224, which includes the San Luis Valley, upper Arkansas River Valley, and Fremont County... COZ220-222-224-180200- /O.NEW.KPUB.FW.W.0008.190817T1800Z-190818T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County-Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 357 AM MDT Sat Aug 17 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220... 222 AND 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 8 PM MDT this evening. * Affected Area...Fire Weather Zones 220...222 and 224. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts... Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
801 WWUS85 KPUB 172102 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 302 PM MDT Sat Aug 17 2019 ...A Red Flag Warning for gusty winds, low humidity and dry fuels remains in effect until 8PM today, for fire weather zones 220, 222 and 224, which includes the San Luis Valley, upper Arkansas River Valley and Fremont County... COZ220-222-224-180200- /O.CON.KPUB.FW.W.0008.000000T0000Z-190818T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County-Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 302 PM MDT Sat Aug 17 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220...222 AND 224... * Affected Area...Fire Weather Zones 220...222 and 224. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts... Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
769 WWUS85 KPUB 180152 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 752 PM MDT Sat Aug 17 2019 ...Red Flag Warning will expire at 8 PM MDT... COZ220-222-224-180300- /O.EXP.KPUB.FW.W.0008.000000T0000Z-190818T0200Z/ Upper Arkansas River Valley Including Lake County and Chaffee County-Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 752 PM MDT Sat Aug 17 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220...222 AND 224... Wind speeds are decreasing and humidities are increasing this evening across the area. Therefore, the warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Aug 16, 11:20 PM MDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 16, 11:20 PM MDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1120 PM MDT Fri Aug 16 2019 .UPDATE... Issued at 909 PM MDT Fri Aug 16 2019 Updated grid and zone forecasts to cancel Severe Thunderstorm Watch for Kiowa county and also to refresh meteorological grids. && .SHORT TERM...(This evening through Saturday) Issued at 222 PM MDT Fri Aug 16 2019 Slightly more convection than yesterday developing over the higher terrain this afternoon as upper forcing is stronger with wave moving by to the north. However, sparse low level moisture over the mountains, valleys and I-25 corridor will produce mainly high based/windy storms, with only light precipitation. Deep instability lies along and east of a line from just east of Colorado Springs to east of Pueblo to near Clayton NM as of 21z, with CAPE in the 1000-3000 J/KG range as dewpoints have held in the lower 60s near the KS border. As better forcing moves over this area late this afternoon into this evening, expect at least sct strong/severe storms to develop, with HRRR depiction of rather isolated but intense convection across Kiowa/Bent/Prowers counties looking reasonable. SWOMCD already out for this area, with severe watch from Kiowa county northward just issued. Storms then shift east into KS by midnight, with convective outflow potentially pushing some lower clouds and fog back into the ern plains by early Sat morning. On Sat, low level moisture mixes out all the way to the KS border in the afternoon, leaving just a very low risk of a weak storm near the Palmer Divide by late in the day. Max temps look to creep upward a degf or two as air mass dries out. .LONG TERM...(Saturday night through Friday) Issued at 222 PM MDT Fri Aug 16 2019 Sunday and Monday look dry/hot as upper ridge builds slowly over the southern Rockies. Models suggest air mass will by dry enough to preclude convection over the entire area Sunday, with only some very isolated/weak storms back toward the San Juans on Mon. Much of the area should see their hottest temps of the next several days on Mon, and most of the southeast plains east of I-25 will reach the 100f mark. Moisture begins to return to the region on Tue, with weak frontal boundary on the plains Tue evening aiding in thunderstorm formation as well. Wed may end up being the wettest day with weak upslope and mid-level moisture in place, then rain chances gradually decrease toward the end of the week as mid level flow takes on a more wly component. Temps will remain rather hot on Tue, before sinking back toward seasonal averages from Wed onward. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1120 PM MDT Fri Aug 16 2019 Developing drier zonal upper flow in combination with upper ridging building to the south of Colorado will allow VFR conditions to be noted over the KALS, KCOS and KPUB taf sites during the next 24 hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 16, 11:59 PM MDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1159 PM MDT Fri Aug 16 2019 COZ058>089-093>099-180600- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1159 PM MDT Fri Aug 16 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday On Saturday, isolated late afternoon and evening thunderstorms are expected over the plains, and a strong to severe storm may be possible across Kiowa County. In addition, near critical fire weather conditions are possible in the Arkansas River Valley from Buena Vista to near Pueblo. After hot and dry weather Sunday and Monday, thunderstorm chances increase over the mountains Tuesday as some monsoon moisture returns to Colorado. The amount of moisture could increase Wednesday and Thursday resulting in better chances for thunderstorms. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:47 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 28 min |
| Aug 16, 6:54 PM MDT | Special Weather Statement | PUB | Crowley | 36 min |
| Aug 16, 7:13 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 32 min |
| Aug 16, 7:20 PM MDT | Tornado Warning | PUB | Kiowa | 25 min |
| Aug 16, 7:47 PM MDT | Special Weather Statement | PUB | Cheyenne | 28 min |
| Aug 16, 7:49 PM MDT | Special Weather Statement | PUB | Kiowa | 26 min |
| Aug 16, 7:51 PM MDT | Special Weather Statement | PUB | Baca | 24 min |
| Aug 16, 8:18 PM MDT | Special Weather Statement | PUB | Kiowa | 27 min |
| Aug 16, 8:46 PM MDT | Special Weather Statement | PUB | Kiowa | 29 min |
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.